Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 159, NWS Paducah, KY

June 8, 2007Butler County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 8, 2007, 7:02 AM CDT for Butler County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2007, 7:02 AM CDT (12:02 UTC)
Expired
Jun 8, 2007, 7:45 AM CDT
In force
43 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Butler County, MO

The radar

The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:55 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 2:55 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 AM CDT FRI JUN 8 2007

.DISCUSSION...

MAIN FORECAST CONCERNS ARE THUNDERSTORM CHANCES TODAY.

BASED ON LATEST RADAR...MAIN AREA OF CONVECTION EXTENDING FROM
SOUTHWEST MISSOURI INTO CENTRAL ILLINOIS WILL REACH WEST PORTIONS OF
THE PAH FORECAST AREA TOWARD 10Z.  WESTERN PORTIONS OF THE
FA ARE IN TORNADO WATCH 365 UNTIL 12Z.  FORECAST SOUNDINGS SHOW CAP
ERODING ACROSS THE PAH FA BY 12Z...WHICH IS SUPPORTED BY SOME
ISOLATED SHOWERS CURRENTLY TRYING TO DEVELOP IN SOUTHEAST MISSOURI
INTO EXTREME SOUTHERN ILLINOIS.  ANY THUNDERSTORMS THAT DEVELOP OUT
AHEAD OF THE MAIN ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS.  SPC
CONTINUES TO HAVE THE ENTIRE FA IN A SLIGHT RISK FOR TODAY. THIS
MAIN AREA OF THUNDERSTORMS MAY WEAKEN A LITTLE AS IT MOVES EAST
THROUGH 12Z...BUT THUNDERSTORMS SHOULD REINTENSIFY THIS MORNING WITH
FORECAST LIS ACROSS THE PAH FA OF -3 TO -5.  NAM CONTINUES TO BE A
LITTLE SLOWER WITH THE PASSAGE OF THE COLD FRONT THAN GFS...WITH THE
FRONT STILL ACROSS SOUTHEAST PORTIONS OF THE FA BY 00Z SATURDAY.

BASED ON SLOWER NAM SOLUTION...LINGERED SOME SLIGHT CHANCE POPS
ACROSS SOUTHERN AND SOUTHEAST PORTIONS OF THE FA INTO THIS
EVENING...THEN HIGH PRESSURE BUILDS IN FOR THE WEEKEND.  BOTH NAM
AND GFS SHOW PRECIP JUST TO OUR WEST SUNDAY AFTERNOON.  CONTINUED
WITH DRY FORECAST UNTIL SUNDAY...THEN BACKED OFF SLIGHT CHANCE POPS
FOR JUST THE WESTERN HALF OF THE FA SUNDAY NIGHT AND MONDAY.

FOR TEMPS TODAY...LEANED TOWARD COOLER MET VALUES FOR NORTHWEST HALF
OF FA...AND TOWARD WARMER MAV FOR SOUTHEAST HALF.  FOR THE REST OF
THE NEAR USED MORE OF COMPROMISE OF MAV/MET.  IN THE EXTENDED...MADE
SOME MINOR TWEAKS BASED ON LATEST MEX AND FOR BLENDING PURPOSES.

&&

.AVIATION...
LEADING EDGE OF CONVECTION SHOULD AFFECT KCGI BY 12Z AND KPAH AND
KEVV BY 18Z.  MOST CEILINGS SHOULD BE MVFR...WITH IFR CONDITIONS
WITH CONVECTIVE ACTIVITY ASSOCIATED WITH FRONT.  VFR CONDITIONS WILL
RETURN TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...RST
AVIATION...KES
Hazardous weather outlook, Jun 8, 4:22 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT FRI JUN 8 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
QUAD STATE REGION TODAY INTO EARLY THIS EVENING. THE MAIN HAZARDS
WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE ARE ON AND OFF CHANCES OF THUNDERSTORMS SUNDAY NIGHT
THROUGH THURSDAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO EARLY THIS EVENING.

RST

In the hours before

Special weather statement, Jun 8, 2:33 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
233 AM CDT FRI JUN 8 2007

ILZ080-084-MOZ076-086-087-100-107>110-081000-
PERRY IL-JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-
INCLUDING THE CITIES OF...PINCKNEYVILLE...CARBONDALE...
MURPHYSBORO...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...
JACKSON...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD
233 AM CDT FRI JUN 8 2007

...TORNADO WATCH NUMBER 365 CONTINUES UNTIL 7 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR PART OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS THROUGH 7 AM. THE TORNADO WATCH STRETCHES
GENERALLY WEST OF A LINE FROM TAMAROA AND CARBONDALE
ILLINOIS...ONWARD TO CAPE GIRARDEAU AND DEXTER MISSOURI.

A BROKEN LINE OF THUNDERSTORMS...SOME SEVERE...CONTINUES TO MOVE
ACROSS SOUTH CENTRAL MISSOURI DURING THE OVERNIGHT HOURS. SHOULD
THESE STORMS CONTINUE TO TRAVEL EAST NEAR 25 MPH...THEY WILL
REACH PARTS OF NORTHWEST CARTER COUNTY MISSOURI AROUND 5
AM...REACHING THE EASTERN EDGE OF THE TORNADO WATCH AROUND 7 AM.

AS THESE THUNDERSTORMS MOVED ACROSS SOUTHERN MISSOURI...THEY HAVE
HAD A HISTORY OF PRODUCING HAIL AND DAMAGING WINDS. AT THIS
TIME...THE GREATEST CONCERN IS FOR DAMAGING WINDS AS THE STORMS
MOVE INTO SOUTHEAST MISSOURI. WIND GUSTS AHEAD OF THESE STORMS
MAY REACH NEAR 30 MPH AT TIMES.

PERSONS LIVING OR TRAVELING ACROSS SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS SHOULD CONTINUE TO LISTEN TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION AND RADIO FOR ANY FURTHER UPDATES
AND POSSIBLE WARNINGS THIS MORNING.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:50 AM CDTSevere Thunderstorm WarningPAHBallard, McCracken25 min
Jun 8, 9:23 AM CDTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall37 min
Jun 8, 9:37 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Lyon38 min
Jun 8, 9:39 AM CDTSevere Thunderstorm WarningPAHCalloway, Graves, McCracken, Marshall51 min
Jun 8, 9:59 AM CDTSevere Thunderstorm WarningPAHTrigg46 min
Jun 8, 10:19 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins41 min
Jun 8, 6:47 AM CDTSevere Thunderstorm WarningPAHFranklin43 min
Jun 8, 5:32 AM CDTSevere Thunderstorm WarningPAHCarter28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.